Alert archive / Alabama / Tornado Warnings in 2018
Tornado Warning 37, NWS Huntsville, AL
NWS Huntsville, AL issued this tornado warning at Nov 6, 2018, 3:06 AM CST for DeKalb County, Alabama. It was in force for 9 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 6, 2018, 3:06 AM CST (09:06 UTC)
- Expired
- Nov 6, 2018, 3:15 AM CST
- In force
- 9 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
County DeKalb County, AL
The radar
The Northeast Alabama radar (KHTX), 45 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 5, 10:30 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 9.1 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 711 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 521 m²/s²
- 0-3 km storm-relative helicity
- 667 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
537
WFUS54 KHUN 060906
TORHUN
ALC049-060915-
/O.NEW.KHUN.TO.W.0037.181106T0906Z-181106T0915Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Huntsville AL
306 AM CST TUE NOV 6 2018
The National Weather Service in Huntsville Alabama has issued a
* Tornado Warning for...
Northeastern DeKalb County in northeastern Alabama...
* Until 315 AM CST.
* At 306 AM CST, a severe thunderstorm capable of producing a tornado
was located near Ider, or 10 miles southwest of Trenton, moving
east at 50 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations impacted include...
Ider.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3471 8567 3475 8568 3475 8566 3479 8564
3483 8563 3484 8561 3486 8559 3484 8558
3473 8556
TIME...MOT...LOC 0906Z 254DEG 43KT 3476 8564
TORNADO...RADAR INDICATED
HAIL...<.75
$$
StumpfWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Nov 6, 2:57 AM CST, 9 minutes earlier.
Area forecast discussion, Nov 6, 2:57 AM CST, 9 minutes before
Area Forecast Discussion National Weather Service Huntsville AL 257 AM CST Tue Nov 6 2018 .NEAR TERM...(Today) Issued at 257 AM CST Tue Nov 6 2018 The squall line is making steady progress thru north cntrl AL this early Tue morning, as it crosses the I-65 corridor to the east. This line has a history of producing some wind damage and what looks to be a few tornadoes thus far, and this may certainly warrant some additional investigation later today. Of course this line of severe tstms still has to move thru NE AL, and some additional damage reports are certainly possible before this line exits to the east shortly after daybreak. Rainfall should likewise quickly taper off this morning, as a cold front moves east of the area. Continental high pressure will then build ewd into the region in the wake of the frontal passage later today, although temps are not xpcted to trend any cooler compared to the last few days, with afternoon highs climbing well into the upper 60s/around 70F. Cloud cover will at least begin to scatter this morning, with skies becoming mostly sunny across the mid TN Valley by the afternoon hrs. .SHORT TERM...(Tonight through Thursday) Issued at 257 AM CST Tue Nov 6 2018 Quiet and relatively mild wx conditions should continue into the evening hrs, as high pressure moves ewd towards the mid Atlantic states and weakens. Overnight temps will be fairly seasonal, with lows mainly in the mid/upper 40s. The dry wx though doesn't look to last very long as a weak upper wave out of the srn Plains begins to traverse ewd across the region around mid week. This looks to result in at least a prob for sct showers spreading across the area on Wed as the upper wave moves across the area. Additional showers are then possible nearing the end of the work week, as a strong upper trough axis and attendant cold front out of the Plains states rotates swd. With an influx of moisture/cloud cover into the region starting Wed, afternoon temps Wed/Thu will trend a little cooler compared to today, with highs mainly in the 60-65F range. Overnight temps Wed night also look to remain fairly mild, with lows again predom in the mid 40s for most locations. .LONG TERM...(Thursday night through Monday) Issued at 257 AM CST Tue Nov 6 2018 Rain chances will continue/increase going into Fri, as the upper trough axis and associated cold front sweep thru the region. Shower activity will then quickly taper off to the east Fri evening with the passage of this next cold front. Cold high pressure out of the Plains states will then build into the cntrl TN Valley area heading into the weekend period, with early morning lows Sat falling into the lower/mid 30s. Patchy frost will certainly be possible along with possible freezing conditions in some areas. Temps only look to climb into the lower/mid 50s Sat afternoon, under mostly sunny skies, before dropping again Sat night into the lower 30s for most spots. This could mean our first areawide freeze Sun morning pending no major changes to these temps. Unseasonably cool and quiet wx looks to continue into the new work week, as high pressure becomes reinforced across the region. && .AVIATION...(For the 06Z TAFS through 06Z Tuesday night) Issued at 1121 PM CST Mon Nov 5 2018 Squall line will move ewd across north AL heading into the overnight hrs, and impact the KMSL terminal around 06-07Z and the KHSV airport near 07-09Z. Reduced cigs/vis are likely within this line of tsra, along with vrb winds gusting near 40kt at times. The line will then move east of NE AL by Tue morning along with the passage of a cold front, with cloud cover diminishing across the area. South winds around 15-17kt with higher gusts ahead of the front will also diminish with the passage of the front. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...NONE. TN...NONE. && NEAR TERM...09 SHORT TERM...09 LONG TERM...09 AVIATION...09 For more information please visit our website at weather.gov/huntsville.
Hazardous weather outlook, Nov 5, 3:14 PM CST, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Huntsville AL 314 PM CST Mon Nov 5 2018 ALZ001>010-016-TNZ076-096-097-061200- Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan- Marshall-Jackson-De Kalb-Cullman-Moore-Lincoln-Franklin TN- 314 PM CST Mon Nov 5 2018 This Hazardous Weather Outlook is for north Alabama and portions of southern middle Tennessee. .DAY ONE...Tonight... A line of strong to severe thunderstorms will move across the Tennessee Valley late tonight through early Tuesday morning. Isolated severe storms may also develop ahead of this line late this evening. Widespread damaging winds of 60 to 70 MPH are likely and a few tornadoes are possible. A lesser chance for large hail is also possible. The threat for severe storms will be highest for northern and western portions of the area. Storms will exit the area quickly to the east by sunrise or shortly thereafter in northeastern Alabama. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday... Cold temperatures will filter into the area for late this week, with the potential for widespread frost and freezing temperatures Saturday and especially Sunday mornings. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management personnel is requested tonight into early Tuesday morning. 12
In the hours before
Local storm report, Nov 6, 12:32 AM CST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1232 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 PM TSTM WND DMG 9 NW UNDERWOOD-PETERSVI 34.96N 87.81W
11/05/2018 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN AT CR 85 AND CR 261.
&&Local storm report, Nov 6, 1:11 AM CST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
111 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 2 ENE LYNCHBURG 35.30N 86.33W
11/06/2018 MOORE TN EMERGENCY MNGR
TREES DOWN AT PLEASANT HILL ROAD AT JACEY
LANE.
&&
KULALocal storm report, Nov 6, 1:14 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
114 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1116 PM TSTM WND DMG 7 W UNDERWOOD-PETERSVIL 34.86N 87.81W
11/05/2018 LAUDERDALE AL EMERGENCY MNGR
TREE DOWN ON CR 235 IN OAKLAND.
&&Local storm report, Nov 6, 1:54 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
154 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TORNADO 1 NE ESTILL SPRINGS 35.28N 86.11W
11/06/2018 FRANKLIN TN EMERGENCY MNGR
TREES AND POWER LINES DOWN ON BETH PAGE
ROAD. TORNADO DEBRIS SIGNATURE (TDS)
ASSOCIATED WITH THIS DAMAGE.
&&
KULALocal storm report, Nov 6, 1:57 AM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
157 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 AM TORNADO 1 NE ESTILL SPRINGS 35.28N 86.11W
11/06/2018 FRANKLIN TN AMATEUR RADIO
TREES AND POWER LINES DOWN ON BETH PAGE
ROAD. TORNADO DEBRIS SIGNATURE (TDS)
ASSOCIATED WITH THIS DAMAGE.
&&
KULALocal storm report, Nov 6, 2:14 AM CST, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
214 AM CST TUE NOV 6 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM TSTM WND DMG 6 SSE LYNCHBURG 35.20N 86.31W
11/06/2018 MOORE TN EMERGENCY MNGR
A TREE WAS PARTIALLY BLOCKING STATE HIGHWAY
50 NEAR THE FRANKLIN COUNTY LINE.
&&
KULAThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 10:44 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 46 min |
| Nov 5, 10:55 PM CST | Tornado Warning | HUN | Colbert, Lauderdale | 35 min |
| Nov 5, 11:23 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 22 min |
| Nov 5, 11:30 PM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale | 45 min |
| Nov 5, 11:45 PM CST | Severe Thunderstorm Warning | HUN | Lauderdale, Limestone | 30 min |
| Nov 5, 11:46 PM CST | Tornado Warning | HUN | Colbert, Franklin | 29 min |
| Nov 5, 11:55 PM CST | Tornado Warning | HUN | Lauderdale | 13 min |
| Nov 6, 12:02 AM CST | Tornado Warning | HUN | Colbert, Lauderdale | 28 min |
| Nov 6, 12:10 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 50 min |
| Nov 6, 12:19 AM CST | Tornado Warning | HUN | Colbert, Franklin, Lawrence | 26 min |
| Nov 6, 12:26 AM CST | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale, Lawrence, Limestone | 34 min |
| Nov 6, 12:56 AM CST | Severe Thunderstorm Warning | HUN | Lawrence, Limestone, Morgan | 34 min |
| Nov 6, 1:27 AM CST | Severe Thunderstorm Warning | HUN | Limestone, Madison, Marshall, Morgan | 33 min |
| Nov 6, 1:54 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall, Morgan | 36 min |
| Nov 6, 2:27 AM CST | Severe Thunderstorm Warning | HUN | Jackson, Marshall | 33 min |
| Nov 6, 2:32 AM CST | Tornado Warning | HUN | Jackson | 28 min |
| Nov 6, 2:54 AM CST | Severe Thunderstorm Warning | HUN | DeKalb, Jackson | 36 min |
Nearby
Tornado Warnings in Alabama, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.